Editor-In-Chief: C. Michael Gibson, M.S., M.D. 
Signs and symptoms of acute overdosage, resulting principally from overstimulation of the central nervous system and from excessive sympathomimetic effects, may include the following: vomiting, agitation, tremors, hyperreflexia, muscle twitching, convulsions (may be followed by coma), euphoria, confusion, hallucinations, delirium, sweating, flushing, headache, hyperpyrexia, tachycardia, palpitations, cardiac arrhythmias, hypertension, mydriasis, and dryness of mucous membranes. Return to top
Treatment consists of appropriate supportive measures. The patient must be protected against self-injury and against external stimuli that would aggravate overstimulation already present. Gastric contents may be evacuated by gastric lavage. In the presence of severe intoxication, use a carefully titrated dosage of a short-acting barbiturate before performing gastric lavage.
Other measures to detoxify the gut include administration of activated charcoal and a cathartic.
Intensive care must be provided to maintain adequate circulation and respiratory exchange; external cooling procedures may be required for hyperpyrexia. Return to top
Efficacy of peritoneal dialysis or extracorporeal hemodialysis for Methylphenidate overdosage has not been established. Return to top
Adapted from the FDA Package Insert.